Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is low BP after taking Clonodine for high BP cause for concern?

I have high blood pressure. Have been fighting with it for 2 weeks. going up and down. calm down for 2 days . Did not take a clonodine . Then today stayed average 176/105 . So finally took a Clonodine .( I take blood pressure pills ) . Within an hour and half . Has went down to 98/65 fast . Do I need to be concerned. Very weak and lightheaded . I am a 42 year old average weight 150 , female , height 5'7".
Thu, 1 Jun 2017
Report Abuse
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hello,
Sometimes one may get a such response with clonidine called as first dose hypotension and it will settle gradually. But you need to monitor blood pressure frequently. If it falls further you should have ors solution or salt sugar water which will raise your bp.
To avoid such responses, you need to be regular with medicine. Before clonidine, you should have other first line medicine like Amlodipine, telmisartan, Metoprolol, hydrochlorothiazide etc. which has lesser side effects.
Hope this helps you and get back if you have any doubts.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my brother is 67 280 lbs very swollen..went to heart dr but gotta wait to get in for tests..his bp is usually 130/80..on his two bp meds he takes for high bp..the dr took himoff one med and said sometimes it causes swelling..hes been on it for yrs..and told me watch his bp and if it gets to high call him and he will raise the other med..that was 3 days ago..now his bp is 97/53..should i be worried

doctor1 MD

I take exforge for high bp---lately the problem is more low bp.I feel a burning sensation traveling up my neck- usually after eating or in very hot weather. The range of low bp is in the area of 90/60 or 84/60 with a pulse of 90 or higher. I m 64 years old and have asthma . I take symicort and rarely albuterol for those symptoms.

doctor1 MD

My husband has high bp & takes Hyzaar & Atenolol daily. Recently, his bp is fairly normal during the day, but bottoms out at night, 63/37 at last measure. His dr doesn t seem to be concerned, she has adjusted meds, but problem still exists. He takes thyroid meds too. Should we be concerned about bp?

Recent questions on  Hypertension

doctor1 MD

My dad is 87 years old. He takes flomax for bph and travatan drops for glaucoma. He has mild high blood pressure but won t take his bp meds because it makes him feel to bad. He recently began having high blood sugar so I began looking at his medications. I now know that flomax has been causing many of his symptoms of dizziness and fatigue. I also read that flomax can raise blood sugar. He has taken flomax for many years. My question is what alternative medicine can he take for bph with less side effects. Or would surgery at his age help if all he has is an enlarged prostate. My concern is the years of taking flomax would result in no urinary control after surgery.

doctor1 MD

My name is Mr. Murlidhar Shandilya from Sagar,Madhya Pradesh and I am 75 years old.I am suffering from high blood pressure since last 2 years and I have been taking NUSAR-A.M. but from last 2-3 months I am finding problem in walking and other activities.When I tested for T.M.T it came out to be positive.The local doctor has prescribed me with a number of medicines and at the same time he has prescribed me to go through angioplasty but I want to get well through medicines and without going through any surgery.So please suggest me the way to get well as soon as possible.

doctor1 MD

what is wrong with me hi my name is chris poe im 16 and i have mirgraines i have been going to the doctor about my mirgraines and tnay have run test atfer test thay did ekgs chest xrays ct scan of my brain and skull full urine analices clinentcal blood test mirs of my head and neck mras of my head and neck and thay have found nothen and the symthomes are strange i have tingling in my left arm and hands and my hand from my wrist down turns purple i can walk and i have blurred vision and incoherant speech phobia of light and sounds naushia high blood pressure and high heart rate when i have mirgraines i dont no if the high blood pressure and heart rate has to do with it because i take alot of medicine i take lexapro focalin focalin xr tenex statera cypoheptdenine so i dont no whats going on can someone help me is it a mirgraine or something else what could it be

doctor1 MD

I have mild High Blood Pressure and take Linsopril. I am taking Mucinex with pseudoephedrine. I know the pseudoephedrine will raise the blood pressure some. Can I still take the Linsopril with the it or should I skip a dose? Will they work against each other.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...